Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

X-ray showed calcified granuloma in the right apex. What is the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
My X-ray done 3 years ago revealed calcified granuloma in the right apex. what is the treatment? I'm working with kids is this dangerous?
Posted Thu, 23 Aug 2012 in X-ray, Lab tests and Scans
Answered by Dr. Aparna Kohli 2 hours later
Thanks for writing in.
A calcified granuloma in the right apex could be due to several reasons. This can include a Histoplasma infection, tuberculosis, berylliosis, syphilis, sarcoidosis, Crohn’s disease, and some autoimmune disorders like Churg-Strauss syndrome, and Wegener’s granulomatosis. I would like to know if you have any issues like chronic cough, fever, weight loss, loss of appetite , bleeding from any site or anything unusual that you have noticed.
I think we'd also like to do a tuberculin test for you to rule out tuberculosis. I dont think its XXXXXXX However, if it does turn out to be tuberculosis ( the possibility of which is quite low), you could transmit it to children. Otherwise, you should not be worried about anything. The treatment would depend on the cause.
Awaiting your reply
Above answer was peer-reviewed by
Follow-up: X-ray showed calcified granuloma in the right apex. What is the treatment? 3 hours later
No I dont have those symptoms. But I'm PPD positive already long before the xray.
Answered by Dr. Aparna Kohli 18 minutes later
Thanks for writing in.
If you're PPD positive then the calcified granuloma could represent pulmonary tuberculosis. I think the next step here would be to do a sputum exam and culture for acid fast bacilli. If this negative, then nothing needs to be done. In the unlikely possibility that this is positive, you would need 6 months treatment with anti-tubercular drugs ( like isoniazid, rifampicin, pyrizinamide and ethambutol).
I hope that answers your questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Radiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor